U.S. doctors online nowAsk doctors free
Troy, MI
A 30-year-old male asked:

I am taking elavil, nuvigil, remeron, and xanax (alprazolam) for anxiety/depression/chronic daily fatigue. the first 3 have me in a fog. will weaning off help me?

2 doctor answers15 doctors weighed in
Dr. William Gaya
Neurology 31 years experience
Pharmacology: Of the three medications Elavil (amitriptyline) the most likely to give you a "fog" sensation and Nuvigil is the least likely. Consult with your physician before making any adjustments on your medications. Hope you feel better soon.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Kenneth Adler
Psychiatry 51 years experience
Yes: Weaning off medication may help. Nuvigil is not usually sedating or causing "fog", the three other medications could. Discuss adjusting medication with treating physician, it is not safe to abruptly stop all of these medications.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Jan 13, 2021

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.